MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned to manufacturer: the comet was returned and analysis was completed.The investigation showed shaft damage in the form of one kink located 54cm from the tip.There was coating peeled from the shaft at this location.It was considered likely that the kink and the peeled coating were attributable to handling issues; therefore, the cause of unintended use error caused or contributed to event was assigned for this damage.The pressure wire was connected to the analysis support test bench and all applicable data was correct as designed, there was no difficulty in connecting the wire.The guidewire was then inserted into the pressure test fixture.The pressure was raised and lowered to confirm that the wire was reading pressure at the time of return.It was confirmed that the sensor was performing as designed by reading a designated pressure inputted into the test fixture.The coefficient values were confirmed to be in specification and the complaint for zeroing issues were not able to be confirmed, therefore for the initial allegation of failure to zero there was no problem detected.
 
Event or Problem Description
Reportable based on analysis completed on (b)(6) 2019.It was reported that the 185cm comet pressure guidewire would not zero.This occurred prior to advancing the device into the patient and the device was unable to be used.The procedure was completed by opening another comet wire and the case was completed.The patient is doing well with no complications.However, the returned device analysis revealed some peeling of the device coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8514600
Report Number2134265-2019-03665
Device Sequence Number1899664
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2020
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0022567097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1